[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Exercise

Barb B. responded:

><<   After
> showering my bg had dropped to 70.  I drank a regular coke and afterwards
> had a little rebound hyperglycemia (around 250).  I bolused 1.5 units to
> counteract the high and I woke up around 4:30 AM with another low of 59.
>  >>
>An excellent reason for NOT hitting the rebound with more insulin. The glucose
>replacement to the muscle tissue takes several hours. Any time you hit the
>high after treating a low,you set yourself up for another low BG, usually
>lower than the first. Ride it out.

There's also a tendency for lows to "repeat" themselves. If you've gone
hypo, watch for a similar situation in the 24 hour period following the
hypo. Depending on the individual, this time period for recurring hypos may
extend longer, perhaps 48 hours. So, bolusing to treat a high (rebound)
following a low, dumps more insulin into your system, possibly compounding
the problem of a repeat hypo some hours later.

This is one of the most frustrating things about trying to get off the
roller coaster. Patience and careful observation is often the best way to
deal with these situations. When things settle down, try to pinpoint the
reason(s) for the BG excursions, then make any necessary adjustments.

As in all things diabetic, YMMV.

Bob Burnett

mailto:email @ redacted

Insulin Pumpers website http://www.insulin-pumpers.org/
mail subscription assistance HELP@insulin-pumpers.org